Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
I'm Camille, and I’m a moderator for this topic. I sent your requested professional a message to follow up with you here, when they are back online. Unfortunately I do not know when this may be, as the professionals come on line as they are available. You don't have to stand by, you will get an email telling you when you have received a response. If I can help further, please let me know. Thank you for your continued patience.
Welcome to the site.
Well he is supposed to continue his daily doses as usual but he should refrain from taking clonazepam and remeron plus he has been irregular in complying with the medications which could have landed him in serious trouble and may I add here that alcohol in any form is a strict no with these medications otherwise he may develop serious side effects if these drugs are mixed with alcohol.
So kindly follow the doctor's advice judiciously and prevent him from taking any more remeron and clonazepam and only tegretol shall be continued under his doctor's guidance.
I hope this helps.
Wish him all the best.
We stopped all of his medication on July 14, because he wasn't feeling well at all, and with these medications, he would still find it hard to sleep every 3 days or so.
Sleeping pills and antidepressants aren't working, so we went to the psychiatrist again on Friday yesterday. He asked him whether he felt a lot of energy, like he could do things that other people couldn't. We told him that he's been weight lifting (80-120kg) which is too much. It could be causing him some head pressure, so we've been making sure that he doesn't overdo it. He's always had a lot of energy, and the psychiatrist described it as hypomania, however, he has never had any kind of episode. He just experienced sleeplessness for a few days last summer, and now it's occurring more.
After we explained all of this to the psychiatrist, he prescribed a medication that increases seratonine, and decreases dopamine, along with another medication that does the opposite.
He wants to increase the dosage after 3 days so from half a pill to 1 pill, and then up to 2 pills, and he said to come see him after two weeks so he can prescribe more? We were really not happy with this, because many of our friends here were diagnosed with similar situations, and had to rely on these medications from 6 months to 3 years.
Why take antidepressants if it's just making him worse, and causing him to sleepless? I really think there's something wrong. We're going to another psychiatrist for a second opinion. He was the one who told our friends to stop taking antidepressants and it wasn't until he helped them through other kinds of therapy, that they were able to feel better again.
I'm just wondering if there's a way other than relying on antidepressants? The only problem to me seems to be lack of sleep. We've noticed that if he doesn't sleep before 11pm, he stays awake, and if he eats late he doesn't fall asleep until morning.
He went to bed late last night and woke up after 2 hours, so he took half a pill of stilnox, because the doctor told him to stop Rivotril.
But stilnox didn't work for him. It's causing him a lot of stress, that he's too afraid to go to sleep now. He doesn't know if he should take stilnox again, or Rivotril.
The medications prescribed yesterday are Depia, and calcolite. We don't want to buy them until we hear more about them.
Yes, this makes things a bit more clear. So depia and camcolit are not anti-depressants but anti-psychotic agents?
For Depia, the doctor prescribed 2mg, half a pill at night for 3 days, and then 1 pill at night after that.
For camcolit (4mg), half a pill in the morning and in the evening for 3 days, then increase to one pill in the morning and one at night.
How long would he have to take these medications for? I heard that it takes time for the body to adjust to them, and that during this time, it will cause some alterations in moods, appetite, etc..? We're not too happy about these medications because when he took remeron and tegretol, it altered his behaviour, increased his appetite, made him less alert, bad at driving, and so on. We don't want Depia and Camcolit to do the same.
Are they any different from any of the three anti-psychotic agents you mentioned? Different in terms of side-effects, treatment period?
Thanks so much for your help.
Well camcolit is a mood stabilizer while depia is an anti psychotic agent and these two are not anti depressants unlike remeron. Tegretol is a mood stabilizer too but it is not as effective as camcolit.
So on any given day this combination of camcolit and depia is a good one for his symptoms and the pattern that your doctor has devised seems to be a decent one. It shall take 2-3 weeks for this combination to produce the desired control over his symptoms and since the doctor has wisely chosen to start him on a low dose first therefore it is quite likely that he will tolerate the drugs well and no untoward behavioural , mood and appetite changes develop during the course of drug intake.
Depia is same as Risperdal so the 3 antipsychotic drugs mentioned above are almost same as depia.
For full recovery from all the symptoms he will have to take these drugs for at least 6 months.
Kindly review the dose of camcolit as 4 mg that you have mentioned does not go with the drug.
It says on the prescription paper, lito cip (4mg) camcolit.
Please read the full contents of the drug mentioned on the strip and tell me because it is still not clear to me.
Hello Dr. Kaushik,
Sorry for the late reply. We went to a neurologist, because his headache was too severe. The neurologist said that he doesn't have bipolar, and that the psychiatrist has had many complaints from previous patients. Just because someone can't get any sleep, it doesn't mean they are bipolar.
The neurologist checked in on his routine and said that he needs to stop weight-lifting because his muscles are so tense, and that what's keeping him awake is the endorphine that he is releasing because he's doing too many activities like weight-lifting for 2 hours in the evening, and then scuba diving late at night. By exhausting himself, he is forcing his body to stay awake rather than feeling sleepy.
On the days he doesn't over-work himself, he sleeps for a few hours and then stays awake, because his body is trying to adjust to the change. He has developed an anxiety over this, so that it has progressed to insomnia. The doctor prescribed Normacalm for him to take if he can't sleep.
But in the meantime he has to do yoga, and stretching to release the tension from his muscles. He is also listening to calming music at night that help him go to sleep. The doctor said that as long as he can get 2-4 hours of sleep, then that's good. His body will slowly start to figure out how to sleep longer if he keeps a well maintained routine during the day.
I'm not sure what else can be done for Insomnia. if you know of any remedies, it would be great to try them. Thank you.
Well below are some remedies which can be used as an alternative to normocalm or in combination with it.
1) Aromatherapy -- In this lavender spray shall be applied on the pillow before sleep and this shall help him to get a good night sleep.
2) Melatonin supplements can also be used to induce sleep at the desired time.
3) Ambien ( zolpidem ) at dose of 5 - 10 mg taken 1 hr prior to sleep shall be used if all of the above fail, this shall most likely put him to sleep.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
The doctor told him to take inductol 2mg instead of Rivotril if everything we try fails. I can't find any online information on Inductol. It's a sleeping drug that isn't addictive?
Well inductol is an anaesthetic agent so it shall definitely help in sleep but it is not as effective as rivotril although the abuse and dependence potential of this drug is considered to be less as compared to inductol.
So what you can do is that you also discuss with the doctor the above 3 options and if these also do not work then you can agree on trying inductol 2 mg and if that too does not work then rivotril or Ativan at dose of 0.5 - 2 mg can be used as a last resort
or another drug such as Trazodone can be used, which is primarily an anti depressant that has strong sedative action which makes the clinicians world over to use it readily as a sleep aid.
So to summarize.
-- Try the above mentioned options after discussing them with the doctor
-- If these do not work after 2 weeks of trial then move on to try his proposed inductol at 2 mg .
-- If this also does not work after 1 week of trial then you shall ask the doctor to choose either a benzodiazepine such as rivotril / Ativan at dose of 0.5-2 mg at bedtime or Trazodone at dose of 25-50 mg at bedtime.
Wish you all the best.
The neurologist saw us today and told us he wants to stop rivotril, so he prescribed cipralex 10mg, half a pill for 5 days, and 1 pill for the next 6 months. Is it better for him to take it during the day or at night? because he only has an anxiety now when it comes to sleeping.